Has an injection to my cat caused paralysis?

by Dima

Hi..I got a very sad story that my baby Blanca has been living since almost 6 weeks by now. She is 8 yrs old white half Persian half angora cat.

6 weeks ago, she started to vomit on a daily basis, yellow; we did blood tests for her. They were good; x-ray, nothing showed up then another x-ray with barium to check her digestive system, and still nothing.

Meanwhile, her vet used to give her injections of Primperan and Zantac; a month ago, he felt there is some obstruction, so he opened her and saw a mass outside the stomach and intestine near the pancreas; he closed her back without taking a biopsy and decided it is cancer!

He wanted to put Blanca to sleep. I refused and took her to another vet, who gave me a hope that it can be pancreatitis …. she took Norocarp 20mg, half a tablet for few days with Zantac; got better, gained weight; then went to the vet for a check up after 10 days; after the physical exam where she felt lots of pain, her health got deteriorated and the Zantac and Primperan injections were not doing her any good anymore; she was put on IV for 24 hrs; then I took her home as she got better.

But she was vomiting back even water; meanwhile her weight was decreasing and reached 2800grammmes (6 pounds)!

Then, to rule out any possible injection, we gave her Augmentin (Amoxycilin) injection for 5 days; she got a bit better, but still, was vomiting a bit yellow in the morning; however, she was strong enough and was walking straight.

Last week, her vet gave her the 5th injection of Augmentin, but he hit somewhere between her shoulders that bend the thick needle; she cried out and was in severe pain and even bite me strongly in my hand; a first time in a lifetime!!!

Anyway, afterwards, we put her on Colvasone injections 0.3ml morning and evening in addition to Zantac and Primperan injections; the vomiting stopped and she got better and was eating back alone small quantities; however, her feet were dancing under her, and she is limping; while she is getting better, her legs are getting weaker under her; this has been happening since the last injection; last night, for the first time in 8 yrs, she peed 2 times on my bed …… she never did that before in her life.

I feel her feet are getting weaker and she got troubles moving; … I would to know was it the wrongly administered injection that hit her nerves and did that to her? Or is it the cancer that is eating her up inside?

Thank u.


Hi Dima…. thanks for visiting and asking. Gosh a lot of injections. You are both brave.

Firstly the website drugs.com says that Norocarp is “For use in dogs only. Do not use in cats…..Call your veterinarian immediately if your cat receives Norocarp…” It is used for post operative pain relief. It may induce life threatening illness in cats. The tablets have the notice: “Do not use in cats.” Pain killers incorrectly prescribed can kill cats.

In respect of the injection, I’ll take the liberty of quoting from Cat Owner’s Home Veterinary Handbok page 347:

“Another cause of temporary nerve paralysis is the injection of an irritating medication into the tissue surrounding a nerve…”

So the answer would seem to be, yes, a poorly placed injection into the spinal cord as appears to be the case, could cause paralysis. And it seems she has lost use of her bladder. That is a sign of paralysis due to a spinal cord injury.

But common sense dictates that this is just a possibility and that it is not definitely the cause. Although it looks quite possible. I would doubt that the cancer is causing the paralysis unless it is a tumor of the spinal cord. If the tumor is along and around the spinal cord the pressure can cause damage to the nerves and weakness and paralysis.

The injections where treating symptoms not the underlying cause it seems to me. They are strong drugs. Colvasone is a potent steroid anti-inflammatory.

Hope this helps…

Good Luck. My heartfelt best wishes for recovery to little Blanca.


Comments for
Has an injection to my cat caused paralysis?

Click here to add your own comments

Sep 28, 2011 She is
by: Michael

She is saying goodbye and I feel sad.

Sep 28, 2011 Thank u
by: Dima

Thank you Micheal … Lots of issues coming together, I know, it is very hard to diagnose which is doing what! … Her health status is deteriorating … I think she is saying GoodBye :(( …….

Leave a Reply

Your email address will not be published. Required fields are marked *

Please only upload photos that are small in size of max 500px width and 50 KB size. Large images typical of most default settings on digital cameras may fail to upload. Thanks.